Alert archive / Colorado / Winter Storm Warnings in 2009

Winter Storm Warning 6, NWS Pueblo, CO

March 6, 2009Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this winter storm warning at Mar 6, 2009, 11:50 AM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It was in force for 28 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 6, 2009, 11:50 AM MST (18:50 UTC)
Expired
Mar 7, 2009, 3:39 PM MST
In force
28 hr
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 6:07 AM MSTSNOW 91 Sse Wolf Creek Pass, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 6.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2009-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2009-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2612 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 061850
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MST FRI MAR 6 2009

COZ068-070100-
/O.UPG.KPUB.WW.Y.0012.000000T0000Z-090308T0000Z/
/O.NEW.KPUB.WS.W.0006.090306T1850Z-090308T0200Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
1150 AM MST FRI MAR 6 2009

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...WHICH IS
IN EFFECT UNTIL 7 PM MST SATURDAY. THIS WARNING REPLACES THE WINTER
WEATHER ADVISORY THAT WAS IN EFFECT.

THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE 10000
FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS.

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TODAY THROUGH SATURDAY
EVENING ACROSS THE SOUTHWEST MOUNTAINS. THE HEAVIEST SNOW IS EXPECTED
LATER TONIGHT INTO SATURDAY. TOTAL ACCUMULATIONS OF 1 TO 2 FEET WILL
BE LIKELY. HEAVIEST ACCUMULATIONS WILL BE POSSIBLE ON SOUTHWEST
FACING SLOPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ066-070100-
/O.EXB.KPUB.WW.Y.0012.090307T0000Z-090308T0200Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
1150 AM MST FRI MAR 6 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5
PM THIS AFTERNOON TO 7 PM MST SATURDAY.

THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET.

LIGHT SNOW WILL BE LIKELY TODAY. THE SNOW IS EXPECTED TO
INTENSIFY TONIGHT INTO SATURDAY...WITH TOTAL ACCUMULATIONS OF
8 TO 12 INCHES ANTICIPATED BY LATE SATURDAY AFTERNOON. LOCALLY
HEAVIER ACCUMULATIONS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ060-070100-
/O.EXT.KPUB.WW.Y.0012.090307T0000Z-090308T0200Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
1150 AM MST FRI MAR 6 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON
TO 7 PM MST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 5 PM THIS
AFTERNOON TO 7 PM MST SATURDAY. 

THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE
11000 FEET.

LIGHT SNOW WILL BE LIKELY TODAY. THE SNOW IS EXPECTED TO
INTENSIFY TONIGHT INTO SATURDAY...WITH TOTAL ACCUMULATIONS OF
8 TO 12 INCHES ANTICIPATED BY LATE SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
6 follow-up statements
000 
WWUS45 KPUB 062244
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MST FRI MAR 6 2009

COZ068-070445-
/O.EXT.KPUB.WS.W.0006.000000T0000Z-090308T0600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
344 PM MST FRI MAR 6 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST SATURDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST
SATURDAY. 

THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE
10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS.

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TODAY THROUGH
SATURDAY EVENING ACROSS THE SOUTHWEST MOUNTAINS. THE HEAVIEST
SNOW IS EXPECTED LATER TONIGHT INTO SATURDAY. TOTAL ACCUMULATIONS
OF 1 TO 2 FEET WILL BE LIKELY. HEAVIEST ACCUMULATIONS WILL BE
POSSIBLE ON SOUTHWEST FACING SLOPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ060-066-070445-
/O.EXT.KPUB.WW.Y.0012.090307T0000Z-090308T0600Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS
344 PM MST FRI MAR 6 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM MST
SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST
SATURDAY. 

THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE
11000 FEET.

LIGHT SNOW WILL BE LIKELY TODAY. THE SNOW IS EXPECTED TO
INTENSIFY TONIGHT INTO SATURDAY...WITH TOTAL ACCUMULATIONS OF
8 TO 12 INCHES ANTICIPATED BY LATE SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
000 
WWUS45 KPUB 062251 CCA
WSWPUB

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MST FRI MAR 6 2009

COZ068-070515-
/O.EXT.KPUB.WS.W.0006.000000T0000Z-090308T0600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
347 PM MST FRI MAR 6 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST SATURDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST
SATURDAY. 

THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE
10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS.

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TODAY THROUGH
SATURDAY EVENING ACROSS THE SOUTHWEST MOUNTAINS. THE HEAVIEST
SNOW IS EXPECTED LATER TONIGHT INTO SATURDAY. TOTAL ACCUMULATIONS
OF 1 TO 2 FEET WILL BE LIKELY. HEAVIEST ACCUMULATIONS WILL BE
POSSIBLE ON SOUTHWEST FACING SLOPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ060-066-070515-
/O.COR.KPUB.WW.Y.0012.090307T0000Z-090308T0600Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS
347 PM MST FRI MAR 6 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM MST
SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST
SATURDAY. 

THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE
11000 FEET AND THE LA GARITAS ABOVE 10 THOUSAND FEET. 

THE SNOW IS EXPECTED TO INTENSIFY TONIGHT INTO SATURDAY...WITH
TOTAL ACCUMULATIONS OF 8 TO 12 INCHES ANTICIPATED BY LATE SATURDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
000 
WWUS45 KPUB 070330
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MST FRI MAR 6 2009

COZ068-071100-
/O.CON.KPUB.WS.W.0006.000000T0000Z-090308T0600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
830 PM MST FRI MAR 6 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
SATURDAY. 

THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE
10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS.

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TODAY THROUGH
SATURDAY EVENING ACROSS THE SOUTHWEST MOUNTAINS. THE HEAVIEST
SNOW IS EXPECTED FROM LATER TONIGHT INTO SATURDAY. TOTAL SNOW 
ACCUMULATIONS OF 1 TO 2 FEET ARE ANTICIPATED. HEAVIEST SNOW 
ACCUMULATIONS SHOULD BE NOTED ON THE SOUTHWEST FACING SLOPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ060-066-071100-
/O.CON.KPUB.WW.Y.0012.000000T0000Z-090308T0600Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS
830 PM MST FRI MAR 6 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
SATURDAY. 

THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET
AND THE LA GARITAS ABOVE 10 THOUSAND FEET.

SNOW...HEAVY AT TIMES...IS EXPECTED FROM TONIGHT INTO SATURDAY...WITH
TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES ANTICIPATED BY LATE
SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
000 
WWUS45 KPUB 071029
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
329 AM MST SAT MAR 7 2009

COZ068-071630-
/O.EXT.KPUB.WS.W.0006.000000T0000Z-090308T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
329 AM MST SAT MAR 7 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE
10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS.

PERIODS OF SNOW...HEAVY AT TIMES...WILL CONTINUE TODAY ACROSS THE
SOUTHWEST MOUNTAINS. AN ADDITIONAL 6 TO 12 INCHES OF SNOW IS
EXPECTED. THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR ON SOUTHWEST
FACING SLOPES. SOUTHWEST WINDS OF 25 TO 35 MPH WILL RESULT IN
REDUCED VISIBILITIES AND CONSIDERABLE BLOWING AND DRIFTING SNOW.
SNOW WILL TAPER OFF THIS EVENING AS WINDS SHIFT TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE
LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR
BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING
THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU
BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL
HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10
MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ060-066-071630-
/O.CON.KPUB.WW.Y.0012.000000T0000Z-090308T0600Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS
329 AM MST SAT MAR 7 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET
AND THE LA GARITAS ABOVE 10 THOUSAND FEET.

MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH TODAY. AN ADDITIONAL 4
TO 8 INCHES OF SNOW IS EXPECTED BY LATE THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
ROSE
000 
WWUS45 KPUB 071616
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
916 AM MST SAT MAR 7 2009

COZ068-072300-
/O.CON.KPUB.WS.W.0006.000000T0000Z-090308T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
916 AM MST SAT MAR 7 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE
10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS.

PERIODS OF SNOW...HEAVY AT TIMES...WILL CONTINUE TODAY ACROSS THE
SOUTHWEST MOUNTAINS. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS
EXPECTED. THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR ON SOUTHWEST
FACING SLOPES. SOUTHWEST WINDS OF 25 TO 35 MPH WILL RESULT IN
REDUCED VISIBILITIES AND CONSIDERABLE BLOWING AND DRIFTING SNOW.
SNOW WILL TAPER OFF THIS EVENING AS WINDS SHIFT TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ060-066-072300-
/O.CON.KPUB.WW.Y.0012.000000T0000Z-090308T0600Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS
916 AM MST SAT MAR 7 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET
AND THE LA GARITAS ABOVE 10 THOUSAND FEET.

MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH TODAY. AN ADDITIONAL
4 TO 8 INCHES OF SNOW IS EXPECTED BY LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
000 
WWUS45 KPUB 072239
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MST SAT MAR 7 2009

COZ068-072345-
/O.CAN.KPUB.WS.W.0006.000000T0000Z-090308T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
339 PM MST SAT MAR 7 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
STORM WARNING. 

SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY EVENING...WITH
ADDITIONAL ACCUMULATIONS UP TO 2 INCHES POSSIBLE.

$$

COZ066-072345-
/O.CAN.KPUB.WW.Y.0012.000000T0000Z-090308T0600Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
339 PM MST SAT MAR 7 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY
EVENING...WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO POSSIBLE.

$$

COZ060-080600-
/O.CON.KPUB.WW.Y.0012.000000T0000Z-090308T0600Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
339 PM MST SAT MAR 7 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET
AND THE LA GARITAS ABOVE 10 THOUSAND FEET.

PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH THE
EVENING. AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS EXPECTED BY LATE
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Mar 6, 3:54 AM MST, 7 hours 56 minutes earlier.

Area forecast discussion, Mar 6, 3:54 AM MST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
354 AM MST FRI MAR 6 2009

.SHORT TERM...

(TODAY AND TONIGHT)

...HIGH FIRE DANGER OVER THE EASTERN PLAINS AND FOOTHILLS...
...INCREASING SNOW OVER THE CENTRAL MOUNTAINS...

ACTIVE WEATHER TODAY WITH HIGH FIRE DANGER CONTINUING OVER MUCH OF
THE SOUTHEASTERN PLAINS AND EASTERN FOOTHILLS...WHILE A LATE WINTER
STORM TAKES AIM AT THE CENTRAL MTS TODAY AND SAT.

IN COORDINATION WITH SURROUNDING OFFICES...HAVE UPGRADED OUR FIRE WX
WATCH TO A WARNING FOR THIS AFTERNOON. WITH H7 WINDS AT 30 TO 40
KTS...WILL SEE GUSTY WEST WINDS REDEVELOP THIS AFTERNOON AS MIXING
OCCURS. BOTH NAM AND GFS STATISTICAL GUIDANCE INDICATE THE POTENTIAL
FOR VERY BREEZY TO WINDY CONDITIONS THIS AFTERNOON OVER MOST OF
SOUTHEASTERN CO. MODELS ACTUALLY INDICATE AN INCREASE IN LLVL
MOISTURE AS MOISTURE IS ADVECTED AHEAD OF THE UPSTREAM
TROUGH...HOWEVER THIS SHOULD BE MITIGATED TO SOME EXTENT BY
DOWNSLOPING OVER THE PLAINS. EVEN WITH TEMPS ABOUT 5 DEGREES LOWER
THAN ON THU...DEWPOINTS SHOULD FALL TO RED FLAG CRITERIA THIS
AFTERNOON. WINDS AND EXTREMELY DRY CONDITIONS JUSTIFY THE WARNING
REGARDLESS OF MARGINAL RH EXPECTATIONS.

FURTHER WEST...MAIN STORY WILL BE THE APPROACHING UPSTREAM TROUGH
THAT IS NOW TAKING SHAPE OFF OF THE CA COAST. IN COORDINATION WITH
KGJT...HAVE HOISTED A SNBS ADVISORY FOR THE SAN JUANS BEGINNING THIS
MORNING AND RUNNING STRAIGHT THROUGH SAT AFTERNOON. THE HEAVIER SNOW
AMTS FROM THIS SYSTEM LIKELY WILL NOT COME UNTIL LATER TONIGHT AND
SAT...BUT OROGRAPHICS FAVOR AT LEAST LIGHT TO MODERATE SNOW OVER THE
SWRN MTS TODAY. HAVE ADDED THE HIGHER ELEVS OF THE SAWATCH FROM 00Z
TONIGHT THRU SAT. LOCAL OROGRAPHIC SNOW MODEL...AND THE NAM12...BOTH
INDICATE THE POTENTIAL FOR HEAVY OROGRAPHIC SNOW OVR THE EASTERN
SAN JUANS...POSSIBLY AS MUCH AS 20 INCHES LOCALLY BY LATE SAT.
MOISTURE IS FAIRLY DEEP AND LAPSE RATES FAIRLY STEEP. HOWEVER...DUE
TO THE FAIRLY QUICK MOVEMENT OF THE STORM...AND SOMEWHAT UNFAVORABLE
JET DYNAMICS...8 TO 16 INCHES LOOKS REASONABLE FOR THE 24 H PERIOD
FOR THE ERN SAN JUANS...AND 6 TO 12 INCHES FOR THE SWRN SLOPES OF
THE SAWATCH. WILL HAVE TO WATCH THINGS CLOSELY FOR THE SW MTS
HOWEVER...WITH THE POTENTIAL FOR SOME LOCAL WARNING CRITERIA SNOWS
ESPECIALLY LATE TONIGHT INTO SAT. ROSE

.LONG TERM...

(SAT-THU)

MAIN CONCERN THIS FCST PD IS...SNOW IN THE MTNS ALONG THE CONTDVD
AND FIRE WX THREAT...FOR SAT.

RATHER STRONG ALBEIT SMALL SHORT WAVE WILL EFFECT THE WX SAT. THIS
SYSTEM WILL LIKELY BRING SOME LOCALLY HEAVY SNOW TO THE MTNS ALONG
THE CONTDVD (ESPECIALLY THE SW MTNS) ALONG WITH DRY WINDY CONDITIONS
FOR THE PLAINS.

BY 12Z SATURDAY...A FRONTAL BOUNDARY WILL LIKELY LIE ACROSS THE
REGION IN THE VICINITY OF THE NORTHERN RATON MESA REGION. THE AXIS
OF THE 500 MB LOW WILL LIKELY BE LOCATED OVER UTAH WITH A 100 KNT
SW JET OVER THE REGION. AS THE MORNING PROGRESSES...THIS FRONTAL
BOUNDARY WILL MIX OUT AND BE RELOCATED OVER THE PALMER
DIVIDE...WHERE IT WILL LIKELY REMAIN UNTIL THE TROUGH AXIS PASSES
THE REGION. AS THE SFC BOUNDARY LIFTS N...WINDS WILL QUICKLY SHIFT
TO THE SW AND INCREASE IN SPEED. BY NOONISH...MANY AREAS OF THE
PLAINS WILL LIKELY HAVE SW WINDS IN THE 20-30 MPH RANGE WITH GUSTS
TO 40 MPH POSSIBLE. ADDITIONALLY...AS THE STRONG TROUGH PASSES
DURING THE AFTERNOON...WE COULD HAVE LOTS OF VIRGA OVER THE PLAINS
WHICH WILL ENHANCE THE SFC WINDS. I SHOULD ALSO MENTION THAT THE
06 NAM WAS EVEN HINTING AT A LITTLE TSRA OVER THE PLAINS. THIS
COULD REALLY CAUSE PROBLEMS IN THAT IF WE GET A LIGHTNING STRIKE
IN THE WRONG AREA ALONG WITH THE STRONG SFC WINDS...THEN WE COULD
GET A SIGNIFICANT GRASS FIRE GOING. FOR NOW...I BELIEVE THE TSRA
THREAT IS TOO LOW TO MENTION IN THE GRIDDED DATABASE...BUT WILL
LET THE ONCOMING SHIFT KNOW OF THE POSSIBLE THREAT. NEEDLESS TO
SAY...WENT AHEAD AND ISSUED ANOTHER FIRE WX WATCH FOR SAT. I AM
PRETTY CONFIDENT THAT MOST OF THE PLAINS WILL SEE RED FLAG
CONDITIONS...BUT SOME AREAS IN THE WATCH...ESPECIALLY THE MTNS AND
N EL PASO COUNTY...MAY NOT SEE LOW ENOUGH RH VALUES TO JUSTIFY RED
FLAG CONDITIONS.

IN THE MTNS...THE SNOWS WILL RETURN ESPECIALY FOR THE MTNS ALONG THE
CONTDVD. DURING THE SATURDAY DAY PERIOD...EXPECT AN ADDITIONAL 4-8
OF SNOW TO FALL...ESPECIALLY ACROSS THE SW MTNS. ADDITIONAL AMOUNTS
WILL BE POSSIBLE SAT EVENING AS WINDS TRANSITION TO MORE NW ACROSS
THE C MTN REGION.

AS FOR THE REMAINDER OF THE FCST...REALLY DID NOT MAKE ANY SIGNIF
CHANGES. THE NEXT FIRE WX CONCERN WILL BE MONDAY AFTERNOON AS
ANOTHER BROAD TROUGH MOVES JUST TO OUR N. THIS TROUGH WILL LIKELY
BRING A CHANCE OF SOME NEEDED SNOW TO THE C MTNS...BUT DRY AND WINDY
CONDITONS TO THE PLAINS.

FOR THE REST OF THE PERIOD...MODEST W FLOW WILL OVER THE REGION
ALOFT...SO DO NOT EXPECT MUCH IN THE WAY OF STRONG SFC WINDS IN THE
CWA. MONDAYS TROUGH WILL USHER COOLER WX INTO THE REGION...SO EXPECT
TEMPS NEXT WEEK TO BE MORE SEASONABLE THEN THE TEMPS WE HAD THE LAST
FEW DAYS.

AS HARD AS I TRY...I REALLY DONT SEE ANY CHANCE OF SIGNIF PRECIP
FOR THE PLAINS IN THE EXTENDED COMPUTER SIMULATIONS. /HODANISH

&&

.AVIATION...

GUSTY WEST WINDS CONTINUE TO BE THE MAIN AVN CONCERN
ESPECIALLY THIS AFTERNOON. GUSTS OF 30 TO 50 MPH ARE EXPECTED
THROUGH THE AFTERNOON OVR ALL THREE TAF SITES. OVR THE CENTRAL
MTS...THERE WILL BE REDUCED VIS DUE TO INCREASING
SNOWFALL...ESPECIALLY LATER TONIGHT OVER THE CONT DVD. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR COZ221-222-225>237.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR COZ221-222-225>237.

WINTER WEATHER ADVISORY UNTIL 5 PM MST SATURDAY FOR COZ068.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
SATURDAY FOR COZ060.

&&

44/34
Hazardous weather outlook, Mar 6, 7:01 AM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
701 AM MST FRI MAR 6 2009

COZ058>089-093>099-071415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
701 AM MST FRI MAR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...LOW
RELATIVE HUMIDITIES...AND PERSISTENT DROUGHT CONDITIONS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN MOUNTAINS...THE
I-25 CORRIDOR...AND ALL OF THE SOUTHEAST PLAINS LATE THIS MORNING
THROUGH EARLY EVENING. THESE CONDITIONS ARE FAVORABLE FOR EXTREME
AND ERRATIC FIRE BEHAVIOR.

OVER THE CENTRAL MOUNTAINS...AN APPROACHING STORM WILL BRING ROUNDS
OF MODERATE SNOWFALL TODAY AND TONIGHT. THE HEAVIEST SNOWFALL WILL
OCCUR LATER TONIGHT OVER THE EASTERN SAN JUAN MOUNTAINS AND SOUTHERN
SAWATCH MOUNTAINS ABOVE 10000 FEET ELEVATION. BY SATURDAY
MORNING...4 TO 10 INCHES OF SNOWFALL IS EXPECTED. SNOWFALL ALONG
WITH GUSTY SOUTHWEST WINDS WILL RESULT IN REDUCED VISIBILITY AND
HAZARDOUS TRAVEL OVER THE PASSES ESPECIALLY LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL CONTINUE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS
DURING THE DAY SATURDAY...AND WILL DECREASE BY LATE IN THE DAY.
TOTAL ACCUMULATIONS WILL RANGE BETWEEN 8 AND 16 INCHES ACROSS THE
SOUTHWEST MOUNTAINS AND 8 TO 12 INCHES ACROSS THE CENTRAL
MOUNTAINS.

STRONG DRY SOUTHWESTERLY WINDS WILL ONCE AGAIN BE POSSIBLE ACROSS
THE PLAINS AND ADJACENT MOUNTAINS SATURDAY AFTERNOON. THESE
STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND
PERSISTENT DRY CONDITIONS WILL PROVIDE FAVORABLE CONDITIONS FOR
EXTREME FIRE BEHAVIOR

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT OVER THE WESTERN MOUNTAINS.

44/34

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:12 AM MSTWinter Weather AdvisoryPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache40 hr
Mar 6, 4:19 AM MSTFire Weather WatchPUBBaca, Bent, Costilla, Crowley, Custer, El Paso and 9 more23 hr
Mar 6, 4:19 AM MSTRed Flag WarningPUBBaca, Bent, Costilla, Crowley, Custer, El Paso and 9 more14 hr

Nearby

Winter Storm Warnings in Colorado, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.